MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH PEDIMAG BLOOD PUMP; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE

THORATEC SWITZERLAND GMBH PEDIMAG BLOOD PUMP; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Model Number 201-90052
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient, who was on a pedimag, had suction events on the evening on (b)(6) 2023.No alarms were triggered.Log files were submitted for review and captured a low flow event showing a drop to 0 liters per minute (lpm), associated with a loss of flow signal.The event was muted or cleared within 5 seconds.The flow dropped to approximately 1.0 lpm (lowest value recorded was 0.9 lpm.) this did not result in an alarm because the alarm threshold was set to 0.5 lpm at the time.There was another low flow showing 0 lpm, again associated with a loss of flow signal.This alarm was also muted/cleared.Again, there was another low flow showing 0 lpm, again associated with a loss of flow signal, which was also muted/cleared.Related manufacturer reference number: (b)(4).
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
Section d1: brand name corrected.Section d2b: product code corrected.Section d4: model and catalog number, udi number corrected.Manufacturer¿s investigation conclusion: a direct correlation between the device and the reported suction events could not be through this evaluation.Multiple attempts were made to obtain additional information from the customer regarding the event; however, no additional information was provided.The pedimag blood pump was not returned for evaluation.The lot number or other identifying information of the product was not reported and was not able to be determined during the investigation.The pedimag blood pump instructions for use (ifu) is currently available.This ifu provides the following warnings and cautions: ifu warning #10: frequent patient and device monitoring is recommended.Ifu warning #17: monitor the patient¿s hemodynamics and the console flow display to ensure adequate blood volume for the inlet cannula position, pump rpm, and desired flow.Increase the pump rpm in small increments to minimize the risk of exceeding the available blood volume and causing inlet cannula obstruction, suction, outgassing, and/or cavitation.Ifu caution #2: this device should only be used by persons thoroughly trained in extracorporeal circulation procedures.Ifu caution #15: always have a backup centrimag pump, console, motor, and accessories available for use.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
PEDIMAG BLOOD PUMP
Common Device Name
PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key18915479
Report Number3003306248-2024-00442
Device Sequence Number6759932
Product Code QNR
UDI-Device Identifier07640135140634
UDI-Public(01)07640135140634
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K090051
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/08/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number201-90052
Device Catalogue Number201-90052
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2024
Supplement Date Received by Manufacturer07/29/2024
Initial Report FDA Received Date03/15/2024
Supplement Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown